Hail, Harper
- When
- June 6, 7:25 PM CST
- Where
- Harper County, 7.83 mi SW of Laverne
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.630, -100.000
A stalled front extended from the Texas Panhandle into northern Oklahoma. As easterly upslope winds strengthened during the evening hours of the 6th, scattered storms developed over the Panhandles and moved southeastward.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A stalled front extended from the Texas Panhandle into northern Oklahoma. As easterly upslope winds strengthened during the evening hours of the 6th, scattered storms developed over the Panhandles and moved southeastward. A complex of storms intensified, aided by a strong low level jet, as it moved across western Oklahoma late on the 6th into the morning hours of the 7th. Numerous occurrences of severe wind and hail accompanied this complex as it moved across Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 6, 5:15 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 615 PM CDT FRI JUN 6 2014 .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE EARLY EVENING. TSTM COMPLEX EXPECTED TO DEVELOP AGAIN TONIGHT AND MOVE EASTWARD INTO THE REGION. ACTIVITY ON THE HIGH PLAINS THIS EVENING SEEMS BETTER ORGANIZED THAN LAST NIGHT. WILL USE THE HIGH RES MODEL DATA TO TIME THE BETTER TSRA CHANCES TONIGHT. SOME BRIEF MVFR/IFR WITH THE TSRA...OTRW GENLY VFR CONDITIONS EXPECTED THROUGH THE PD. && .PREV DISCUSSION... /ISSUED 317 PM CDT FRI JUN 6 2014/ .DISCUSSION... THE UPPER PATTERN HAS CHANGED LITTLE SINCE YESTERDAY...WITH NEARLY ZONAL FLOW OVERSPREADING THE CENTRAL AND SOUTHERN PLAINS...AND A FLATTENED RIDGE ACROSS NORTHERN MEXICO AND THE NORTHERN GULF COAST STATES. WITHIN THIS FLOW...SEVERAL IMPULSES ARE APPARENT IN WATER VAPOR IMAGERY. THESE RIPPLES WILL ACT TO INITIATE CONVECTION ACROSS THE HIGH PLAINS OF COLORADO AND NEW MEXICO VIRTUALLY EACH DAY FROM THIS AFTERNOON THROUGH AT LEAST SUNDAY. AS STORMS EVENTUALLY MERGE...LARGE CLUSTERS OF STORMS AND MCSS APPEAR PROBABLE...MUCH LIKE THE ONE THAT MOVED ACROSS KANSAS AND NORTHERN OKLAHOMA TWO NIGHTS AGO...AND ACROSS OKLAHOMA LAST NIGHT AND THIS MORNING. THESE NOCTURNAL STORM SYSTEMS WILL BRING BENEFICIAL RAIN...PERHAPS TOO BENEFICIAL IN SOME AREAS...AND THE THREAT OF HAIL AND DAMAGING WINDS. WITH IMPRESSIVE PWAT VALUES OVER MUCH OF OKLAHOMA AND MODELS IN DECENT AGREEMENT WITH PLACEMENT OF HEAVIEST RAINFALL...OPTED TO ISSUE A FLASH FLOOD WATCH FOR MUCH OF NORTHERN...WESTERN...AND CENTRAL OKLAHOMA THROUGH SUNDAY EVENING. THIS WILL LIKELY NEED TO BE EXPANDED SPATIALLY AND/OR TEMPORALLY IN LATER FORECASTS...BUT THIS IS THE BEST GUESS AT THIS POINT. AS WE HEAD INTO EARLY NEXT WEEK...MODELS SUGGEST A CLOSED LOW WILL EVOLVE...BRINGING RAIN CHANCES TO AN END BY MID WEEK. THEREAFTER...IT LOOKS AS THOUGH MID LEVEL RIDGING WILL BECOME REESTABLISHED ACROSS THE SOUTHERN PLAINS...WITH A RETURN OF SUMMER HEAT AND HUMIDITY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 87 68 83 / 70 50 70 60 HOBART OK 71 89 68 84 / 70 30 70 30 WICHITA FALLS TX 73 95 71 89 / 30 20 60 40 GAGE OK 67 82 63 76 / 80 50 70 30 PONCA CITY OK 70 82 65 78 / 90 60 50 50 DURANT OK 73 90 73 87 / 20 30 50 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR OKZ004>032-034-035. TX...NONE. && 26/84
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 818 PM CDT FRI JUN 6 2014 OKZ004>048-050>052-TXZ083>090-071000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 818 PM CDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... THERE IS A MODERATE RISK ACROSS PARTS OF NORTHERN AND WEST CENTRAL OKLAHOMA. THERE IS THEN A SLIGHT RISK ACROSS PARTS OF CENTRAL AND SOUTHERN OKLAHOMA AND A PORTION OF WESTERN NORTH TEXAS. LOCATION... THE MODERATE RISK IS NORTHWEST OF A LINE FROM BLACKWELL AND KINGFISHER... TO CLINTON AND ELK CITY. THE SLIGHT RISK AREA IS SOUTHEAST OF THE MODERATE RISK AND NORTH OF A LINE FROM KNOX CITY AND WICHITA FALLS TEXAS... TO DUNCAN AND ADA OKLAHOMA. TIMING... SEVERE STORMS WILL BE POSSIBLE INTO THE SATURDAY MORNING HOURS. IMPACTS... DAMAGING HAIL TO THE SIZE OF TENNIS BALLS AND WIND GUSTS TO 75 MPH WILL BE POSSIBLE TONIGHT INTO SATURDAY MORNING. A FEW TORNADOES COULD BE POSSIBLE IN THE MODERATE RISK AREA THROUGH 10 PM. HEAVY RAINFALL WILL ALSO BE A CONCERN OVERNIGHT INTO SATURDAY MORNING. DISCUSSION... SHOWERS AND THUNDERSTORMS THAT DEVELOPED IN THE HIGH PLAINS OF COLORADO AND NEW MEXICO AND IN THE TEXAS PANHANDLE FRIDAY AFTERNOON AND EVENING WILL CONTINUE TO MOVE EASTWARD ACROSS THE AREA TONIGHT INTO SATURDAY MORNING. THIS ACTIVITY WILL INITIALLY BE INDIVIDUAL STORMS IN PARTS OF NORTHWEST AND WEST CENTRAL OKLAHOMA THIS EVENING BUT THEN STORMS WILL CONGEAL INTO ONE OR MORE THUNDERSTORM COMPLEXES THAT WILL MOVE ACROSS THE REGION. STRONG INSTABILITY AND FAVORABLE WIND SHEAR WILL LEAD TO STRONG TO SEVERE STORMS TONIGHT INTO SATURDAY MORNING. WITH THE INDIVIDUAL STORMS THIS EVENING... HAIL TO THE SIZE OF TENNIS BALLS AND WIND GUSTS TO 65 MPH WILL BE THE MAIN CONCERN. A TORNADO OR TWO ALSO CAN NOT BE RULED OUT WITH THIS ACTIVITY IN PARTS OF NORTHWEST AND WEST CENTRAL OKLAHOMA. LATE THIS EVENING THE TORNADO POTENTIAL WILL DECREASE BUT SEVERE STORMS WILL REMAIN POSSIBLE OVERNIGHT INTO SATURDAY MORNING PRODUCING DAMAGING STRAIGHT LINE WINDS TO 75 MPH AND HAIL TO THE SIZE OF GOLF BALLS. HEAVY RAIN WILL ALSO BE A CONCERN. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS INTO SATURDAY MORNING. .HEAVY RAINFALL... HEAVY RAINS COULD LEAD TO FLASH FLOODING IN SOME AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY NEXT WEEK... WITH THE HIGHEST CHANCES DURING THE EVENING INTO EARLY MORNING HOURS. SEVERE STORMS AND HEAVY RAINFALL LEADING TO FLOODING WILL ALSO REMAIN POSSIBLE. THUNDERSTORM CHANCES WILL DECREASE AFTER MONDAY BUT CONTINUE THROUGH THE WORK WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
753 PM CDT FRI JUN 6 2014
OKZ004-009-010-070130-
WOODWARD OK-HARPER OK-ELLIS OK-
753 PM CDT FRI JUN 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WOODWARD...HARPER
AND NORTHWESTERN ELLIS COUNTIES UNTIL 830 PM CDT...
AT 751 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
8 MILES NORTHEAST OF FORT SUPPLY TO 6 MILES SOUTH OF LAVERNE...MOVING
NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3689 9938 3686 9934 3660 9932 3643 10000
3693 9999
TIME...MOT...LOC 0051Z 212DEG 34KT 3666 9947 3662 9994The Dodge City radar (KDDC), 126 km away, was scanning. The volume nearest the first event began at 01:27 UTC.
13 thunderstorm wind, 3 hail. Local standard time, as filed.
Two barns was damaged about 11 miles south of Dacoma along Aline Blacktop Road by thunderstorm winds. Reported by KWOX radio.
Trees were downed about 12 miles south-southwest of Dacoma. Reported by KWOX Radio.
Several 4 to 5 inch diameter trees blown down.
No damage information was available.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527876, 527877, 527879, 527880, 527881, 530662, 530661, 527882, 527883, 527884, 527885, 527887, 527888, 527889, 527890, 527891.